Thunderstorm Wind, Covington
- When
- August 29, 3:10 PM CST
- Where
- Covington County, Collins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.550
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 29, 2:25 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT TUE AUG 29 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...LOCAL RADARS SHOW A LINE OF SHOWERS AND THUNDERSTORMS THAT HAS FORMED ALONG A BOUNDARY WELL AHEAD OF THE APPROACHING COLD FRONT. THIS LINE OF STORMS WAS ALONG THE NATCHEZ TRACE AND DRIFTING EAST INTO AN AREA THAT SAW THE GREATEST HEATING TODAY. INSTABILITY AND THE PROXIMITY OF THE ENTRANCE REGION TO AN UPPER JET STREAK MAY LEAD TO A FEW STRONG STORMS THIS AFTERNOON INTO THIS EVENING. WL MENTION THIS POSSIBILITY IN THE HWO. ELSEWHERE... ADDITIONAL ISOLATED STORMS WERE NOTED ALONG THE COLD FRONT NEARING SOUTHEAST ARKANSAS. ISOLATED CONVECTION ALONG THE FRONT IS EXPECTED TONIGHT AS THE FRONT DRIFTS INTO THE CWA. MOST OF THE RAIN WILL BE OVER IN THE DELTA BY MIDNIGHT. COOLER AIR BEHIND THE FRONT WILL HELP OVERNIGHT LOWS DIP INTO THE LOWER 60S IN THE DELTA AGAIN WEDNESDAY MORNING. BY WEDNESDAY MORNING THE FRONT IS EXPECTED TO BE DRAPED ACROSS CENTRAL MISSISSIPPI AND DRIFT INTO SOUTHEAST MISSISSIPPI DURING THE AFTERNOON. THE UPPER TROUGH AXIS WILL MOVE OVER THE CWA WEDNESDAY AND HELP PUSH THE COLD FRONT SOUTH OF OUR AREA BY WEDNESDAY EVENING. HAVE SIDED WITH THE LATEST GUIDANCE AND KEPT POPS FOR WEDNESDAY GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. COOLER AND DRIER AIR SURFACE AND ALOFT SHOULD WILL HELP THE WHOLE CWA DROP INTO THE 60S WEDNESDAY NIGHT. /22/ .LONG TERM...THURSDAY THROUGH TUESDAY...MORE PLEASANT FALL TYPE WEATHER IS ONE THE WAY FOR THE FIRST PART OF THE EXTENDED PERIOD AS A COLD FRONT MOVES THROUGH THE AREA AND USHERS IN MUCH DRIER AND SLIGHTLY COOLER AIR INTO THE REGION. THERE IS REAL GOOD AGREEMENT BY THE MEDIUM RANGE MDLS WITH THIS SETUP AND CONFIDENCE IS QUITE HIGH. IN THE LATTER PART OF THE EXTENDED THINGS BECOME A LITTLE LESS CERTAIN BUT MDLS ARE SUGGESTING AN UPPER LOW WILL CUT OFF OVER THE PLAINS THIS WEEKEND. THU THROUGH SAT COOLER AND DRIER CONDITIONS WILL BE FELT OVER THE ENTIRE ARKLAMISS. AS THE COLD FRONT PUSHES WELL SOUTH AND EAST OF THE AREA LL FLOW WILL BECOME MORE NRLY AND SHOULD REMAIN THIS WAY UNTIL THROUGH SAT. ALOFT THE UPPER TROUGH WILL SLOWLY PUSH INTO THE ERN CONUS. BOTH OF THESE FEATURES WILL HELP PUSH IN MUCH DRIER AIR WITH ONLY AFTERNOON CU EXPECTED DURING THIS TIME. SKIES WILL BE CLEAR AT NIGHT AND WITH LOWER DEWPOINTS YOU CAN EXPECT TO SEE LOWS IN THE 60S ACROSS THE ENTIRE AREA. AS FOR HIGHS LL TEMPS WILL BE COOLER...H925 TEMPS OF 17-20C AND H85 TEMPS OF 14-15. THIS WILL TRANSLATE INTO HIGHS ONLY IN THE MID TO UPPER 80S. GUI AGREES WITH THESE TEMPS FOR THE MOST PART. THE ONLY DAY I WILL DEVIATE FROM GUI WILL BE TO COOL FRI HIGHS DOWN A DEGREE...MAINLY ACROSS THE NORTH. WILL CONTINUE TO KEEP THE DRY POPS WHICH IS SLIGHTLY BELOW GUI. SUN APPEARS TO BE THE TRANSITION DAY AS THE LOW DEEPENS AND SINKS IN TO THE CNTRL PLAINS. THE OLD TROUGH OVER THE ERN CONUS WILL LIFT OUT AND MOISTURE WILL SLOWLY BEGIN TO RETURN. STILL DONT EXPECT MUCH IN THE WAY OF CONVECTION AS MOISTURE WILL STILL BE LIMITED AND WE WILL SEE SUBSIDENCE AS THE E COAST TROUGH LIFTS OUT. LATE THIS WEEKEND AND THE BEGINNING OF NEXT WEEK A LARGE UPPER LOW LOOKS TO CUT OFF OVER THE PLAINS STATES. THIS COULD CAUSE THINGS TO BE A LITTLE MORE ACTIVE AS IT TRIES TO SEND A FEW DISTURBANCES AND ANOTHER FRONT THROUGH THE AREA. WITH THE FORECAST A LITTLE MORE UNCERTAIN AT THIS TIME WILL JUST STICK WITH GUI FOR BOTH POPS AND TEMPS SUN THROUGH THROUGH TUE. /CAB/ && .AVIATION...GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN THE SOUTHEAST WHERE A PREFRONTAL BOUNDARY IS MOVING THROUGH. THIS AREA SHOULD SEE VFR CONDITIONS AFTER 02Z WED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT IN THE NORTHWEST AS THE COLD FRONT DROPS INTO THE AREA. MVFR CONDITIONS ALONG WITH AREAS OF IFR CONDITIONS WILL BE POSSIBLE BY 09Z IN THE SOUTHEAST AND WILL LAST UNTIL 14Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 87 66 86 / 19 25 14 0 MERIDIAN 70 89 65 87 / 21 38 21 0 VICKSBURG 70 87 65 89 / 16 16 11 0 HATTIESBURG 73 90 69 89 / 34 47 17 0 NATCHEZ 70 86 65 85 / 26 23 8 0 GREENVILLE 66 87 63 87 / 10 7 11 0 GREENWOOD 66 87 64 86 / 10 11 14 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION:22 LONG TERM:CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT TUE AUG 29 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 238 PM CDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EAST MISSISSIPPI. THIS AREA IS GENERALLY EAST OF INTERSTATE 55. ABUNDANT SUNSHINE THIS MORNING IN EAST MISSISSIPPI HAS HELPED INCREASE THE INSTABILITY OVER EAST MISSISSIPPI. AN UPPER LEVEL DISTURBANCE AND APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY SEPTEMBER 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 329 PM CDT TUE AUG 29 2006 MSZ030-031-033-039-046-292129- CLAY-KEMPER-LOWNDES-NOXUBEE-OKTIBBEHA- 329 PM CDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS EXPECTED TO AFFECT THE GOLDEN TRIANGLE REGION THROUGH 430 PM... AT 325 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS MOVING EAST NORTHEAST AT 20 MPH INTO PORTIONS OF EASTERN MISSISSIPPI. THE STRONGEST STORMS NORTH OF INTERSTATE TWENTY WERE POISED TO AFFECT LOCATIONS FROM WEST POINT...EAST TO COLUMBUS... AND THEN SOUTH TO MACON...THROUGH 430 PM. THESE STORMS CAN BE EXPECTED TO PRODUCE GUSTY WEST WINDS UP TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAINS OF ONE HALF INCH...AND FREQUENT LIGHTNING STRIKES. PERSONS OUTDOORS SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG WIND GUSTS. 50
The Jackson/Brandon,MS radar (KDGX), 83 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533038.